| Catalog Number |
0279351250 |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
Event or Problem Description
It was reported that during surgery, a serfas probe was used which began to smoke after 1 minute of use.
Additional Manufacturer Narrative
Alleged failure: during a meniscus surgery, a serfas probe was used which began to smoke after approx.1 minute of use.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes may include tissue residues trapped between the lumen and the ceramic, which could ignite and create the arcing effect.Other possibilities include inadequate suction during use or an electrical short within the ceramic (this location could not be observed during the visual inspection and would require milling of the ceramic for further verification).The whole tip was not completely submerge in saline during activation; the product was returned for investigation and the failure mode will be monitored for future reoccurrence.
Event or Problem Description